# SDR ORJA97223

- Difficulty date: December 29, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N843RA
- Make and model: Doug DC-9-82
- Aircraft serial: 49615
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter
- Part number: 3605812171
- Condition: Failed
- Location: Apu
- Stage of operation: NR
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

RNO - APU FIRE, NR 1 FIRE BOTTLE WAS DISCHARGED WHICH EXTINGUISHED THE APU FIRE.  MAINTENANCE FOUND THE APU STARTER TO BE THE SOURCE OF THE FIRE.  THE FIRE DAMAGED THE APU STARTER LEADS.  MAINTENANCE DEFERRED THE APU AND REPLACED NR 1 ENGINE FIRE BOTTLE.  THE AIRCRAFT WAS RETURNED TO SERVICE ON DEC 31, 1997.  MAINTENANCE REPLACED THE APU STARTER ON JAN 3, 1998.  MAINTENANCE REPLACED THE APU STARTER LEADS AND PERFORMED ON OPERATIONAL CHECK OF THE APU.  APU OPERATIONAL CHECK NORMAL AND THE DEFERRED WAS CLEARED.  (M)
